Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 252, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 18, 2025, 2:06 PM MDT for Las Animas County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2025, 2:06 PM MDT (20:06 UTC)
- Expired
- Jul 18, 2025, 2:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 155 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
740
WUUS55 KPUB 182006
SVRPUB
COC071-182030-
/O.NEW.KPUB.SV.W.0252.250718T2006Z-250718T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
206 PM MDT Fri Jul 18 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
South central Las Animas County in southeastern Colorado...
* Until 230 PM MDT.
* At 206 PM MDT, a severe thunderstorm was located near Raton Pass,
or 10 miles southwest of Trinidad, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Trinidad, Cokedale, Starkville, and Raton Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3706 10470 3720 10463 3724 10429 3700 10422
3699 10467
TIME...MOT...LOC 2006Z 267DEG 25KT 3703 10459
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KTS1 follow-up statement
116
WWUS55 KPUB 182029
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
229 PM MDT Fri Jul 18 2025
COC071-182039-
/O.EXP.KPUB.SV.W.0252.000000T0000Z-250718T2030Z/
Las Animas CO-
229 PM MDT Fri Jul 18 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS
COUNTY WILL EXPIRE AT 230 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3706 10470 3720 10463 3724 10429 3700 10422
3699 10467
TIME...MOT...LOC 2029Z 267DEG 25KT 3704 10441
$$
KTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:23 AM MDT, 2 hours 43 minutes earlier. Its key messages:
- Afternoon and evening showers and storms are expected today and tomorrow.
- Very little variability in the day to day wx during the long term period.
- Best chance of precip over the mtns as weak monsoon pattern remains over the region
Area forecast discussion, Jul 18, 11:23 AM MDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1123 AM MDT Fri Jul 18 2025 .KEY MESSAGES... - Afternoon and evening showers and storms are expected today and tomorrow. - Very little variability in the day to day wx during the long term period. - Best chance of precip over the mtns as weak monsoon pattern remains over the region && .SHORT TERM /THROUGH SATURDAY/... Issued at 301 AM MDT Fri Jul 18 2025 Today: The end of the week brings another round of afternoon showers and storms to portions of south central and southeastern Colorado. Southwesterly to westerly flow will be in place over the area in response to a high pressure sitting across the south central US. This flow pattern will allow for persistent orographic forcing to be in place. Along with that, moisture will be streaming northward along the western side of this high pressure and across the area. With terrain forcing, and ample moisture, showers and thunderstorms are expected to blossom during the day. Showers and storms are anticipated to initially develop along the higher terrain by mid afternoon, and start to push across the valleys and immediate adjacent plains by late afternoon. Given high storm bases and large DCAPE values, gusty outflow winds up to 50 mph would be the main hazard with any stronger storms, though small hail and brief periods of heavy rain will also be possible. Otherwise, mostly clear skies early are expected to become mostly cloudy by the afternoon as precipitation develops, with winds remaining relatively light around 10 mph through the day. Temperatures will quickly rebound and warm Friday, with the plains heating into the upper 80s to mid 90s, the valleys into the upper 70s to 80s, and the mountains into the 50s to low 70s. Tonight: Heading into Friday night, active weather is expected early, with quiet conditions returning overnight for the region. Southwesterly to westerly flow will persist over south central and southeastern Colorado as the high pressure remains in place across the south central US. While orographic forcing and northward moisture advection will still be ongoing, diurnal instability will begin to wane. Given all of that, showers and thunderstorms are expected to be ongoing during the evening hours, with some expansion in coverage across the plains as precipitation continues to drift off the higher terrain. With that all said though, showers and storms are expected to start dissipating by the late evening hours, with dry conditions then returning for the overnight hours. Otherwise, winds will continue to stay light, around 5 mph, with cloudy skies early in this period becoming mostly clear by Saturday morning. As for temperatures, a mild and seasonal night is anticipated, with the plains dropping into the upper 50s to 60s, the valleys into the 50s, the mountains into the mid 30s to 40s. Tomorrow: For the start of the weekend, a rinse and repeat type day is expected for Saturday, with another round of afternoon showers and thunderstorms. Flow will continue to be southwesterly to westerly over the area as the high pressure continues to sit across the south central US. This will allow for both orographic forcing and moisture advection northward to continue. Given this, showers and storms are anticipated to develop during the day. Showers and storms are expected to initially blossom along the higher terrain by mid afternoon, and then push across the valleys and plains by late afternoon. Precipitation coverage across the plains may be a bit higher as compared to Saturday, as a vort maxes drifts over the region, bringing broader support. Beyond all of that, mostly clear skies early will become mostly cloudy by the late afternoon, with winds remaining relatively light. Looking at temperatures, a hot and above seasonal day is expected for much of the region. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 301 AM MDT Fri Jul 18 2025 Not much change in the long range pattern as compared to days past. weak monsoonal flow is expected to continue as portrayed by the 0-7 day qpf charts showing precip from old Mexico across NM and then into Colorado. Overall qpf values relatively low through this period, but there is chance of some storms nearly every day, with mainly scattered activity over the higher terrain. There will also be more isolated activity over the plains as there is some westerly component to the flow and this will allow the activity over the mtns to push out onto the plains. The overall best chance of precip per latest guidance in the mtns will be Sunday and later in the week next week. Temps over the plains will range to around the L90s over the ridges (Palmer Divide and Raton) to 95-100F from Canon City to the KS border, mid 80s in the valley and 60s and 70s mtns. \/Hodanish && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1121 AM MDT Fri Jul 18 2025 Generally VFR conditions at all three terminals (KALS, KCOS, KPUB) through the next 24 hours. Showers and thunderstorms will be possible this afternoon and early evening at all sites, with KALS seeing the most likely impacts. Briefly reduced CIGS and VIS are possible, and gusty outflow winds to near 30 kts are likely with thunderstorms. Clearing conditions are expected overnight. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SIMCOE LONG TERM...HODANISH AVIATION...MOZLEY
Hazardous weather outlook, Jul 18, 11:26 AM MDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1126 AM MDT Fri Jul 18 2025 COZ058>089-093>099-191730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1126 AM MDT Fri Jul 18 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are forecast to develop along the mountains by mid afternoon, and push across the valleys and adjacent plains through mid evening. Gusty outflow winds up to 50 mph look to be the main hazard with any stronger storms, though small hail and brief periods of heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Afternoon showers and thunderstorms are expected every day over the mountains, with mainly isolated to scattered storms over the plains. The main threats from thunderstorms will be cloud to ground lightning and periods of locally heavy rain. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 88/34
In the hours before
Special weather statement, Jul 18, 1:10 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
110 PM MDT Fri Jul 18 2025
COZ074-075-087-088-181945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
110 PM MDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HUERFANO AND
SOUTHWESTERN LAS ANIMAS COUNTIES THROUGH 145 PM MDT...
At 110 PM MDT, Doppler radar was tracking a strong thunderstorm near
Trinidad, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trinidad, Cokedale, Starkville, Gulnare, Boncarbo, Segundo, Hoehne,
Raton Pass, and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3742 10491 3733 10420 3700 10416 3699 10497
TIME...MOT...LOC 1910Z 283DEG 26KT 3722 10455
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Jul 18, 1:13 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
113 PM MDT Fri Jul 18 2025
COZ065-066-069-181945-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
113 PM MDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SAGUACHE COUNTY
THROUGH 145 PM MDT...
At 112 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of La Garita, or 45 miles northwest of Alamosa,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Garita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3782 10656 3796 10665 3809 10642 3783 10619
TIME...MOT...LOC 1912Z 248DEG 16KT 3794 10646
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KTSSpecial weather statement, Jul 18, 1:23 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
123 PM MDT Fri Jul 18 2025
COZ067>070-182000-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO-
Eastern San Juan Mountains Above 10000 Ft CO-
123 PM MDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RIO GRANDE AND SOUTHERN
SAGUACHE COUNTIES THROUGH 200 PM MDT...
At 123 PM MDT, Doppler radar was tracking a strong thunderstorm over
Del Norte, or 29 miles northwest of Alamosa, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3754 10641 3768 10650 3778 10624 3760 10610
TIME...MOT...LOC 1923Z 248DEG 16KT 3766 10637
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Jul 18, 1:48 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
148 PM MDT Fri Jul 18 2025
COZ074-088-182030-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
148 PM MDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 230 PM MDT...
At 148 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cokedale, or near Trinidad, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trinidad, Cokedale, Starkville, Gulnare, Raton Pass, Boncarbo,
Segundo, and Hoehne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3736 10483 3739 10442 3699 10427 3699 10485
TIME...MOT...LOC 1948Z 269DEG 17KT 3719 10459
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:03 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jul 18, 1:10 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jul 18, 1:13 PM MDT | Special Weather Statement | PUB | Saguache | 32 min |
| Jul 18, 1:23 PM MDT | Special Weather Statement | PUB | Rio Grande | 37 min |
| Jul 18, 1:25 PM MDT | Severe Thunderstorm Warning | PUB | Rio Grande | 24 min |
| Jul 18, 1:48 PM MDT | Special Weather Statement | PUB | Las Animas | 42 min |
| Jul 18, 2:18 PM MDT | Special Weather Statement | PUB | Rio Grande | 57 min |
| Jul 18, 2:30 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jul 18, 2:33 PM MDT | Flash Flood Warning | PUB | Las Animas | 2 hr |
| Jul 18, 2:37 PM MDT | Special Weather Statement | PUB | Alamosa | 38 min |
| Jul 18, 3:10 PM MDT | Special Weather Statement | PUB | Alamosa | 35 min |
| Jul 18, 3:19 PM MDT | Special Weather Statement | PUB | Costilla | 26 min |
| Jul 18, 3:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jul 18, 3:41 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jul 18, 3:46 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Jul 18, 3:47 PM MDT | Special Weather Statement | PUB | Costilla | 28 min |
| Jul 18, 3:53 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
| Jul 18, 3:57 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 18, 4:11 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| Jul 18, 4:22 PM MDT | Special Weather Statement | PUB | Costilla | 38 min |
| Jul 18, 4:35 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jul 18, 5:07 PM MDT | Special Weather Statement | PUB | Costilla | 23 min |
| Jul 18, 5:41 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Jul 18, 5:46 PM MDT | Special Weather Statement | PUB | Costilla | 29 min |
| Jul 18, 5:58 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.